Alert archive / Nebraska / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 263, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 11, 2019, 6:17 PM MDT for Cherry County, Nebraska. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 11, 2019, 6:17 PM MDT (00:17 UTC)
- Expired
- Sep 11, 2019, 7:00 PM MDT
- In force
- 43 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 70.0 mph
County Cherry County, NE
The radar
The North Platte radar (KLNX), 74 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 6:17 PM MDT | HAIL 1 | 24 Nne Whitman, NE | ESTIMATED NICKEL WITH A FEW QUARTER SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 11, 2:31 PM MDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1882 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 2021 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.1
The text
As transmitted.
282
WUUS53 KLBF 120017
SVRLBF
NEC031-120100-
/O.NEW.KLBF.SV.W.0263.190912T0017Z-190912T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
617 PM MDT Wed Sep 11 2019
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
South central Cherry County in north central Nebraska...
* Until 700 PM MDT.
* At 617 PM MDT, a severe thunderstorm was located 20 miles north of
Whitman, or 29 miles northwest of Mullen, moving east at 25 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Highway 97 crossing the North Loup River, Marsh Flat, Speckel Meir
Lake, Round Lake, Hire, Highway 97 crossing Big Creek and Sevenmile
Hill.
This includes Highway 97 between mile markers 77 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4214 10150 4245 10162 4266 10116 4218 10091
TIME...MOT...LOC 0017Z 254DEG 22KT 4234 10145
HAIL...1.25IN
WIND...70MPH
$$
Jacobs1 follow-up statement
211
WWUS53 KLBF 120039
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
639 PM MDT Wed Sep 11 2019
NEC031-120100-
/O.CON.KLBF.SV.W.0263.000000T0000Z-190912T0100Z/
Cherry NE-
639 PM MDT Wed Sep 11 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM MDT
FOR SOUTH CENTRAL CHERRY COUNTY...
At 638 PM MDT, a severe thunderstorm was located 25 miles south of
Medicine Lake, or 26 miles northwest of Mullen, moving east at 25
mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Highway 97 crossing the North Loup River, Marsh Flat, Speckel Meir
Lake, Highway 97 crossing Big Creek, Sevenmile Hill and Hire.
This includes Highway 97 between mile markers 77 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4216 10142 4250 10151 4266 10116 4218 10091
TIME...MOT...LOC 0038Z 254DEG 22KT 4238 10128
HAIL...0.88IN
WIND...70MPH
$$
JacobsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 5:25 PM MDT, 52 minutes earlier.
Area forecast discussion, Sep 11, 5:25 PM MDT, 52 minutes before
Area Forecast Discussion National Weather Service North Platte NE 625 PM CDT Wed Sep 11 2019 .SHORT TERM...(This evening through Thursday night) Issued at 337 PM CDT Wed Sep 11 2019 Another round of severe thunderstorms is expected again this afternoon, which is the main concern in the short term forecast period. Two main concerns with these thunderstorms will be the severe thunderstorm threat and excessive rainfall threat. Convection is expected to develop in two portions. Southwest Nebraska back into northeastern Colorado look to be the focus for initial storm development this afternoon around 3 to 4 pm CDT. Thunderstorms will then increase in coverage heading into late afternoon and evening. Current thinking is the thunderstorms that develop across southwest Nebraska should be mainly supercell thunderstorms with the main hazards being hail, damaging winds, heavy rain and even an isolated tornado could be possible. Supercells are expected to track northeastward becoming more scattered to widespread, then a second line of thunderstorms will develop along the cold front in more of a linear setup of thunderstorms and move across the Sandhills and north central Nebraska, however confidence is low in thunderstorms developing across southwest Nebraska with the second area of convection. The second focus is on the heavy rain potential. As we saw with storms last night, these storms produced rainfall rates around 1 inch per hour or greater in some locations. Forecaster confidence is moderate that we will see a similar situation again with thunderstorms that develop this afternoon and evening. PWAT values greater than 1 inch with the 12z LBF sounding recording a PWAT of 1.31 inches. There is also the potential for some training of thunderstorms across the area, mainly across portions of north central Nebraska as we head into the evening hours. The second area of convection is also expected to be a heavy rain producer, which is why a flood watch has been issued for portions of north central Nebraska. This area received several inches of rainfall with last nights storms, with the saturated ground from recent rainfalls, a decision was made to expand the Flood Watch issued last night farther south. .LONG TERM...(Friday through Wednesday) Issued at 337 PM CDT Wed Sep 11 2019 Cooler temperatures on Friday with highs in the upper 60s and 70s. Temperatures will warm this weekend with highs in the 80s. This is around 5 to 10 degrees above normal. Temperatures will remain warm through early next week. Next chance of thunderstorms will come next Wed. along with cooler temperatures. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 624 PM CDT Wed Sep 11 2019 For the KLBF terminal: Expect thunderstorms in the vicinity of the terminal through 06z this evening. The greatest threat is from 00z to 04z. Visibilities down to 2 miles are possible with the strongest storms along with wind gusts to 45 KTS and large hail. Overnight, skies will gradually clear with VFR conds expected after 08z tonight. For the KVTN terminal: Thunderstorms will impact the terminal after 01z with visbys down to 3sm and small hail. The threat for thunderstorms will end after 06z with overcast skies expected overnight. Ceilings overnight will range from 3000 to 5000 FT agl before clearing after 15z Thursday morning. && .LBF WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Thursday morning for NEZ005>010- 025>027-038-094. && SHORT TERM...Gomez LONG TERM...Gomez AVIATION...Buttler
Hazardous weather outlook, Sep 11, 2:49 PM MDT, 3 hours 28 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 349 PM CDT Wed Sep 11 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-122100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 349 PM CDT Wed Sep 11 2019 /249 PM MDT Wed Sep 11 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. A strong cold front will serve as a focus for strong and severe thunderstorm development this evening and tonight across western and north central Nebraska. Storms are expected to first develop across southwest Nebraska and the panhandle, possibly as early as 3 pm MDT. These discrete storms will pose a risk of large hail, damaging wind and possibly a tornado or two. By mid evening, storm coverage is expected to increase, especially across the panhandle with strong winds and large hail being the primary threats. The storms will congeal into a convective system that will push east across the entire outlook area. Strong wind, hail and flooding rainfall will be primary threats late this evening and overnight. Flooding concerns will increase late this evening and overnight, especially across north central Nebraska where heavy rainfall was observed yesterday. A flash flood watch is in effect for portions of north central Nebraska through Thursday morning. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed across southwest Nebraska and portions of the Panhandle after 2 pm MDT today. Spotter activation may be needed elsewhere across western and north central Nebraska after 4 pm CDT. All spotters are encouraged to report tornadoes, funnel clouds, hail, strong winds, flooding rainfall and any damage to the National Weather Service in North Platte. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Sep 11, 6:05 PM MDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
705 PM CDT WED SEP 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL 7 W CHAMPION 40.46N 101.84W
09/11/2019 E1.75 INCH CHASE NE PUBLIC
&&
THORNELocal storm report, Sep 11, 6:08 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
708 PM CDT WED SEP 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL 5 W OCONTO 41.14N 99.86W
09/11/2019 E1.00 INCH CUSTER NE PUBLIC
ESTIMATED BETWEEN NICKEL AND QUARTER SIZE
&&
THORNESpecial weather statement, Sep 11, 6:12 PM MDT, 5 minutes before
Special Weather Statement National Weather Service North Platte NE 712 PM CDT Wed Sep 11 2019 NEZ009-027-120100- Loup NE-Rock NE- 712 PM CDT Wed Sep 11 2019 ...SPECIAL WEATHER STATEMENT... At 712 PM CDT, Doppler radar was tracking a strong thunderstorm near Rose, or 20 miles northeast of Brewster, moving north at 35 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Rose, Sybrant, Duff, Twin Lakes State Wildlife Management Area and Pony Lake. This includes Highway 183 between mile markers 147 and 169. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for north central Nebraska. LAT...LON 4206 9938 4208 9964 4240 9958 4239 9925 TIME...MOT...LOC 0012Z 191DEG 29KT 4211 9953 ET
Local storm report, Sep 11, 6:15 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
715 PM CDT WED SEP 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM HAIL 1 W TRYON 41.56N 100.96W
09/11/2019 E1.00 INCH MCPHERSON NE PUBLIC
&&
THORNELocal storm report, Sep 11, 6:17 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
717 PM CDT WED SEP 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HAIL IMPERIAL 40.52N 101.64W
09/11/2019 E1.75 INCH CHASE NE 911 CALL CENTER
&&
THORNESpecial weather statement, Sep 11, 6:17 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
717 PM CDT Wed Sep 11 2019
NEZ010-120100-
Holt NE-
717 PM CDT Wed Sep 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOLT COUNTY UNTIL 800 PM
CDT...
At 717 PM CDT, Doppler radar was tracking a strong thunderstorm over
O'neill, moving northeast at 15 mph.
Nickel size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
O'neill and O'Neill.
This includes the following highways...
Highway 20 between mile markers 301 and 314.
Highway 281 between mile markers 178 and 192.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Nebraska.
LAT...LON 4236 9858 4238 9875 4242 9884 4259 9869
4249 9842
TIME...MOT...LOC 0017Z 219DEG 13KT 4243 9869
ETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 6:12 PM MDT | Special Weather Statement | LBF | Rock | 48 min |
| Sep 11, 6:17 PM MDT | Special Weather Statement | LBF | Holt | 43 min |
| Sep 11, 6:23 PM MDT | Special Weather Statement | LBF | Cherry | 52 min |
| Sep 11, 6:27 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 48 min |
| Sep 11, 6:29 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 46 min |
| Sep 11, 6:32 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Lincoln, Perkins | 43 min |
| Sep 11, 6:40 PM MDT | Areal Flood Advisory | LBF | Holt | 3 hr |
| Sep 11, 6:51 PM MDT | Flash Flood Warning | LBF | Holt | 13 hr |
| Sep 11, 7:00 PM MDT | Special Weather Statement | LBF | Cherry | 45 min |
| Sep 11, 7:08 PM MDT | Special Weather Statement | LBF | Keya Paha | 37 min |
| Sep 11, 7:11 PM MDT | Special Weather Statement | LBF | Holt | 49 min |
| Sep 11, 7:13 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Lincoln, Perkins | 47 min |
| Sep 11, 7:16 PM MDT | Special Weather Statement | LBF | Keith | 44 min |
| Sep 11, 7:24 PM MDT | Flash Flood Warning | LBF | Holt | 12 hr |
| Sep 11, 7:33 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 27 min |
| Sep 11, 7:34 PM MDT | Special Weather Statement | LBF | Grant | 41 min |
| Sep 11, 7:43 PM MDT | Special Weather Statement | LBF | Cherry | 47 min |
| Sep 11, 7:53 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Deuel, Garden, Hayes, Keith, Perkins | 67 min |
| Sep 11, 7:55 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 28 min |
| Sep 11, 7:58 PM MDT | Special Weather Statement | LBF | McPherson | 47 min |
| Sep 11, 8:12 PM MDT | Flash Flood Warning | LBF | Brown, Rock | 15 hr |
| Sep 11, 8:27 PM MDT | Special Weather Statement | LBF | Boyd | 48 min |
| Sep 11, 8:31 PM MDT | Special Weather Statement | LBF | Cherry | 44 min |
| Sep 11, 8:32 PM MDT | Areal Flood Advisory | LBF | Boyd, Holt | 4 hr |
| Sep 11, 8:40 PM MDT | Special Weather Statement | LBF | Brown | 50 min |
| Sep 11, 8:41 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Frontier, Hayes, Keith, Lincoln, Perkins | 64 min |
| Sep 11, 8:44 PM MDT | Special Weather Statement | LBF | McPherson | 46 min |
| Sep 11, 8:47 PM MDT | Special Weather Statement | LBF | Thomas | 43 min |
| Sep 11, 9:01 PM MDT | Flash Flood Warning | LBF | Boyd, Holt | 11 hr |
| Sep 11, 9:31 PM MDT | Flash Flood Warning | LBF | Brown, Keya Paha, Rock | 14 hr |
| Sep 11, 9:36 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Frontier, Hayes, Lincoln | 54 min |
| Sep 11, 10:05 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Loup | 55 min |
| Sep 11, 10:32 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Frontier | 43 min |
| Sep 11, 11:01 PM MDT | Special Weather Statement | LBF | Garfield, Wheeler | 44 min |
| Sep 12, 12:29 AM MDT | Areal Flood Advisory | LBF | Boyd, Holt, Keya Paha, Rock | 7 hr |
| Sep 12, 3:05 AM MDT | River Flood Warning | LBF | Holt | 4 days |
| Sep 12, 7:19 AM MDT | Areal Flood Warning | LBF | Holt | 4 hr |
| Sep 12, 7:46 AM MDT | Areal Flood Warning | LBF | Boyd, Holt | 4 hr |
| Sep 12, 8:00 AM MDT | Areal Flood Advisory | LBF | Boyd, Holt, Keya Paha, Rock | 4 hr |
| Sep 12, 11:19 AM MDT | Areal Flood Warning | LBF | Boyd, Brown, Holt, Keya Paha, Rock | 4 days |
| Sep 12, 11:55 AM MDT | Areal Flood Advisory | LBF | Cherry | 48 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.